Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 26, NWS Wilmington, OH

July 25, 2001Clermont County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 25, 2001, 9:20 PM EDT for Clermont County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 9:20 PM EDT (01:20 UTC)
Expired
Jul 25, 2001, 11:15 PM EDT
In force
115 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 260122
FFWILN
OHC025-260315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLERMONT COUNTY IN OHIO...

* UNTIL 1115 PM EDT...

* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
TWO TO TWO AND A HALF INCHES OF RAIN HAS FALLEN NEAR 
WILLIAMSBURG...OR ABOUT 14 MILES SOUTHEAST OF MILFORD...MOVING EAST 
AT 20 MPH.  ADDITIONAL RAINFALL OF AN INCH IS POSSIBLE IN THE 
WILLIAMSBURG VICINITY. 

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  WILLIAMSBURG...
  BETHEL...
  BATAVIA...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$
 TIPTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 25 2001

MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. MAIN CONCERN
THROUGH THURSDAY WILL BE FLOODING POTENTIAL. IT APPEARS THAT LOWER
LEVEL FORCING...COUPLED WITH MODERATE TO HIGH INSTABILITY WHERE PWT
VALUES CLOSE TO TWO INCHES WILL HELP TO PRODUCE VERY EFFICIENT RAIN
PRODUCING STORMS.

THE LLVL BDRY WILL SLIDE SLOWLY SSE THROUGH OUR FA TONIGHT AND
THURSDAY. CONVECTIVE ACTIVITY WILL BE ENHANCED ALONG THIS
BDRY...WITH VERY HVY LOCALIZED RAINFALL EXPECTED. WITH THE CTRL OH
ALREADY HAVING BEEN WORKED OVER TDY...WILL FOCUS ON THAT AREA FOR
FFA FOR TONIGHT INTO THURSDAY MORNING.

EXPECT THIS SFC FRONTAL BDRY TO CONTINUE TO MAKE SLOW PROGRESS S OF
OUR FA DURING THE DAY ON THURSDAY. SLOW CLEARING WILL TAKE PLACE
FROM NORTH TO SOUTH. DRY WEATHER WILL FOLLOW FOR FRIDAY.

MISILN OUT SOON.

.ILN...FLASH FLOOD WATCH F)OR OHZ045-046-054>056-063>065-074.

DISTEFANO

In the hours before

Local storm report, Jul 25, 7:27 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
727 PM EDT WED JUL 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    FAIRBORN                  OH   60 MPH TSTM WIND GUST
07/25/01   GREENE                         REPORTED BY
                                          TRAINED WEATHER OBSERVER
                                          AT KFFO

TIPTON
Local storm report, Jul 25, 7:35 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT WED JUL 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    RIVERSIDE                 OH   WIND DAMAGE
07/25/01   MONTGOMERY                     TREES DOWN
                                          REPORTED BY
                                          LAW ENFORCEMENT OFFICIALS
TIPTON

=

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.